MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Model Number 180614
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of mako pka to tka.Tibial loosening noted as reason for revision on registry form.Initial pka performed (b)(6) 2021.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a mako baseplate was reported.The event was confirmed by clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this document consists of a single ap view of a right knee if conventional orientation is used.No markings are present.It shows a medial partial knee replacement.It appears that there may have been subsidence of the tibial component.There is a radiolucent line extending from the medial portion of the tray under the base plate.[.] i cannot confirm the root cause of this event with certainty.The causes of early tibial loosening of a partial knee replacement are multifactorial including surgical technique factors including cementing technique and patient factors such as activity level and bmi.With the information provided i cannot assign any causality to the implant itself.".-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the tibial baseplate.The event was confirmed via clinician review of the provided x-ray images.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK TIBIAL BASEPLATE-RM/LL-SZ 4
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16498870
Report Number3005985723-2023-00045
Device Sequence Number6611463
Product Code NPJ
UDI-Device Identifier00848486000776
UDI-Public00848486000776
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model Number180614
Device Catalogue Number180614
Device Lot Number26421019-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexUnknown
Patient Weight91 KG